MAUDE Adverse Event Report: SORIN GROUP ITALIA STOCKERT A272 SERIES PEDIATRIC AORTIC CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA STOCKERT A272 SERIES PEDIATRIC AORTIC CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number A272-40N
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia received a report that, after cannulated while snaring the cannulae, surgeon noticed the tip was crack.The moment surgeon took out the cannulae, the tip chipped into pieces outside of patient.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H.11.Sorin group italia manufactures the stockert a272 series pediatric aortic cannulae.According to customer, this is the second cannulae was found cracked a photographic evidence of the complained cannula was provided.The first cannulae was a different size and was identified during set up.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: a device history record (dhr) review was conducted, and no deviations related to the alleged defect were found.Review of the complaints database showed no other similar case notified for the noticed batch, out of 100 manufactured units, nor a concerning adverse trend was identified for this kind of failure.Based on the collected information, it is likely that an initial micro-crack was originated on the tip during transport after product release, due to rough handling / accidental impact of the device package.In addition, considering that complained tip is manually bent to the proper angle during manufacturing, it cannot be excluded either that the initial micro-crack was created during this phase.Likely, the crack further grew and propagated due to mechanical stresses during use, resulting in the reported break.To prevent re-occurrence, the manufacturing personnel has been involved in a dedicated training meeting to discuss the specific event.No adverse trend have been identified and the risk is low and acceptable.
 
Event or Problem Description
See initial report.

Brand Name
STOCKERT A272 SERIES PEDIATRIC AORTIC CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALY
via statale 12 nord 86
mirandola 41037
IT   41037
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21262194
Report Number9680841-2025-00004
Device Sequence Number19917446
Product Code DWF
UDI-Device Identifier08033178004633
UDI-Public(01)08033178004633(17)260730(10)2307310051(240)A272-40N
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K002273
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue NumberA272-40N
Device Lot Number2307310051
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown